Alert archive / Illinois / Tornado Warnings in 2010

Tornado Warning 7, NWS Chicago, IL

June 5, 2010Grundy County, LaSalle County, Livingston County, Illinois

NWS Chicago, IL issued this tornado warning at Jun 5, 2010, 8:46 PM CDT for Grundy County, LaSalle County, Livingston County, Illinois. It was in force for 44 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2010, 8:46 PM CDT (01:46 UTC)
Expired
Jun 5, 2010, 9:30 PM CDT
In force
44 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon

Counties Grundy County, IL, LaSalle County, IL, Livingston County, IL

The radar

The Chicago radar (KLOT), 63 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 8:59 PM CDTTORNADO6 E Streator, IL
Jun 5, 9:18 PM CDTTORNADO8 W Dwight, IL2 MILES E OF RT 170 ALONG RT. 17
Jun 5, 9:26 PM CDTTORNADODwight, ILSTATE POLICE CONFIRMED TORNADO JUST WEST OF INTERSTATE 55 AND SOUTH OF RT. 17
Jun 5, 9:30 PM CDTTORNADO 21 W Dwight, IL*** 6 INJ *** EF2 TORNADO DAMAGE CONFIRMED 1/4 MILE SOUTH OF IL ROUTE 17 AND 1/2 MILE EAST OF I-55. APPROX 12 MOBILE HOMES DESTROYED, SEVERAL MORE DAMAGED. 6 INJURIES, 1 SERIOUS. STORM SURVEY CONTINUES, THIS INFORMATION IS PRELIMINARY.
Jun 5, 9:34 PM CDTTORNADO3 E Dwight, ILILLINOIS STATE POLICE ARE FOLLOWING A TORNADO ON THE GROUND 3 MILES EAST OF DWIGHT AND 1 MILE SOUTH OF STATE HIGHWAY 17.
Jun 5, 9:39 PM CDTTORNADODwight, ILHEAVY DAMAGE SOUTH PART OF TOWN. REPORTED BY FIRE DEPARTMENT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 7:37 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.8 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2010-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1457 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2010-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 249 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1457 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
1235 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
249 m²/s²
0-3 km storm-relative helicity
352 m²/s²
Significant tornado parameter
0.6
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

617 
WFUS53 KLOT 060146
TORLOT
ILC063-099-105-060230-
/O.NEW.KLOT.TO.W.0007.100606T0146Z-100606T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
846 PM CDT SAT JUN 5 2010

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN GRUNDY COUNTY...
  SOUTHEASTERN LA SALLE COUNTY...
  NORTHERN LIVINGSTON COUNTY...

* UNTIL 930 PM CDT

* AT 842 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
  CONFIRMED TORNADO 6 MILES NORTHEAST OF WENONA...OR 7 MILES WEST OF
  STREATOR. DOPPLER RADAR SHOWED THIS TORNADO MOVING EAST AT 45 MPH.

  AT 840 PM CDT...SPOTTERS AND LAW ENFORCEMENT HAVE REPORTED A       
  CONFIRMED JUST WEST OF STREATOR. 

* THE TORNADO WILL BE NEAR...
  DWIGHT AROUND 920 PM.
  GARDNER AROUND 925 PM.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
RANSOM...KINSMAN...CAMPUS...EAST BROOKLYN AND SOUTH WILMINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4122 8826 4095 8826 4102 8882 4121 8879
TIME...MOT...LOC 0146Z 271DEG 39KT 4111 8891

$$

IZZI
3 follow-up statements
121 
WWUS53 KLOT 060156
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
856 PM CDT SAT JUN 5 2010

ILC063-099-105-060230-
/O.CON.KLOT.TO.W.0007.000000T0000Z-100606T0230Z/
LIVINGSTON IL-GRUNDY IL-LA SALLE IL-
856 PM CDT SAT JUN 5 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN LA SALLE...
SOUTHERN GRUNDY AND NORTHERN LIVINGSTON COUNTIES UNTIL 930 PM CDT...

AT 853 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CONFIRMED TORNADO.  THIS TORNADO IS ON THE GROUND IN STREATOR AND IS 
PRODUCING EXTENSIVE DAMAGE. THIS TORNADO IS MOVING EAST AT 40 MPH.

THIS DANGEROUS STORM WILL BE NEAR...
  BLACKSTONE BY 905 PM CDT.
  RANSOM AROUND 912 PM CDT.
  DWIGHT AROUND 925 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADO INCLUDE KINSMAN...
CAMPUS...SOUTH WILMINGTON AND EAST BROOKLYN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4122 8826 4095 8826 4102 8882 4121 8879
TIME...MOT...LOC 0153Z 271DEG 39KT 4110 8881

$$
614 
WWUS53 KLOT 060208
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
908 PM CDT SAT JUN 5 2010

ILC063-099-105-060230-
/O.CON.KLOT.TO.W.0007.000000T0000Z-100606T0230Z/
LIVINGSTON IL-GRUNDY IL-LA SALLE IL-
908 PM CDT SAT JUN 5 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN LA SALLE...
SOUTHERN GRUNDY AND NORTHERN LIVINGSTON COUNTIES UNTIL 930 PM CDT...

AT 905 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CONFIRMED TORNADO.  THIS DANGEROUS STORM WAS LOCATED 7 MILES EAST OF
STREATOR...MOVING EAST AT 40 MPH ALONG OR NEAR ILLINOIS ROUTE 17.

THIS TORNADO WILL BE...
  CROSSING INTERSTATE 55 AT DWIGHT BETWEEN 915 AND 925 PM CDT.   
  NEAR CAMPUS AROUND 930 PM CDT.

PERSONS IN THE DWIGHT AREA SHOULD MOVE TO A PLACE OF SAFETY NOW!

OTHER LOCATIONS IMPACTED BY THIS TORNADO INCLUDE KINSMAN...CAMPUS...
SOUTH WILMINGTON AND EAST BROOKLYN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4122 8826 4095 8826 4102 8882 4121 8879
TIME...MOT...LOC 0203Z 271DEG 39KT 4110 8867

$$
352 
WWUS53 KLOT 060219
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
919 PM CDT SAT JUN 5 2010

ILC063-099-105-060230-
/O.CON.KLOT.TO.W.0007.000000T0000Z-100606T0230Z/
LIVINGSTON IL-GRUNDY IL-LA SALLE IL-
919 PM CDT SAT JUN 5 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN LA SALLE...
SOUTHERN GRUNDY AND NORTHERN LIVINGSTON COUNTIES UNTIL 930 PM CDT...

AT 910 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CONFIRMED TORNADO.  THIS DANGEROUS STORM WAS LOCATED 5 MILES WEST OF
DWIGHT...MOVING EAST AT 40 MPH.

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING TORNADOES. 

LOCATIONS IMPACTED INCLUDE...
  THIS TORNADO WILL BE CROSSING INTERSTATE 55 NEAR MILE MARKER
  217 AT DWIGHT AROUND 925 PM CDT.

PERSONS IN THE DWIGHT AREA SHOULD TAKE COVER IMMEDIATELY!

CAMPUS IS ALSO IN THE PATH OF THIS STORM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4122 8826 4095 8826 4102 8882 4121 8879
TIME...MOT...LOC 0214Z 271DEG 39KT 4109 8851

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Jun 5, 7:40 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 5, 7:40 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
740 PM CDT SAT JUN 5 2010

.MESOSCALE DISCUSSION...
508 PM CDT

POTENTIALLY INTERESTING CONVECTIVE SCENARIO SET TO UNFOLD THIS
EVENING.

CONVECTION IS GRADUALLY INTENSIFYING OVER CENTRAL IA VICINITY OF
EASTWARD MOVING COLD FRONT AND OVER NORTHEAST IOWA NEAR WARM FRONT
THAT EXTENDS EASTWARD INTO SOUTHERN WISCONSIN. DESPITE THE STRONG
INSTABILITY AND STRONG DEEP LAYER SHEAR THE STORMS HAVE YET TO
REALLY TAKE OFF...WHICH IS PROBABLY PARTIALLY A RESULT OF THE VERY
POOR LAPSE RATES ALOFT WHICH WERE SAMPLED BY BOTH THE KDVN AND
KOAX 18Z SOUNDINGS. FAIRLY STRONG UPPER FORCING IS IN PLACE WITH
130 300MB JET NOSING EASTWARD INTO THE UPPER MISSISSIPPI VALLEY
WITH IMPRESSIVE UPPER LEVEL DIVEREGENCE/DIFLUENCE SO WOULD
ANTICIPATE CONVECTION TO CONTINUE TO SLOWLY INCREASE IN COVERAGE
AND INTENSITY ACROSS IOWA EARLY THIS EVENING.

IN ADDITION TO THE POOR LAPSE RATES...SOUNDINGS ARE VERY MOIST
THROUGH A DEEP LAYER PROVIDING FOR WEAK DCAPE VALUES AND NOT A
PARTICULARLY FAVORABLE ENVIRONMENT FOR THE DEVELOPMENT OF A
SIGNIFICANT COLD POOL. THIS CERTAINLY ADDS SOME UNCERTAINTY
REGARDING WHAT THE FUTURE HOLDS FOR THIS CONVECTION AS IT MOVES
INTO NORTHERN ILLINOIS LATER THIS EVENING. AIRMASS DOWNSTREAM
ACROSS NORTHERN ILLINOIS IS NOT AS UNSTABLE AS IT IS OVER IOWA
WHERE STORMS ARE CURRENTLY STRUGGLING A BIT TO TAKE OFF.

SHOULD STORM ORGANIZATION INCREASE IN THE NEXT COUPLE OF HOURS
OVER IOWA...CONDITIONS WOULD PROBABLY BE SUPPORTIVE OF THIS
CONVECTION GENERALLY MAINTAINING ITS INTENSITY ACROSS NORTHERN
ILLINOIS LATER EVENING GIVEN THE VERY STRONG DEEP LAYER SHEAR AND
MODEST INSTABILITY. CERTAINLY NOT READY TO TOTALLY GIVE UP ON
SEVERE WEATHER CHANCES THIS EVENING GIVEN THE FAIRLY IMPRESSIVE
SHORTWAVE...STRONG SHEAR AND MODEST INSTABILITY...HOWEVER SEVERAL
MITIGATING FACTORS DO RAISE SOME DOUBTS AS TO HOW WIDESPREAD OR
SIGNIFICANT OF A SEVERE EVENT IT WILL BE IN OUR CWA THIS EVENING.
WILL CONTINUE TO MONITOR CONVECTIVE TRENDS THE NEXT COUPLE HOURS
AND HOPEFULLY MOTHER NATURE WILL BEGIN TO TIP HER HAND AS TO HOW
THINGS WILL UNFOLD THIS EVENING.

IZZI

&&

.DISCUSSION...
348 PM CDT

SHORT TERM FOCUS IS ON REDEVELOPMENT OF ANOTHER ROUND OR TWO OF
SHOWERS AND THUNDERSTORMS...AND THEIR POTENTIAL FOR HEAVY
RAINFALL...FOR LATE AFTERNOON AND TONIGHT AS THE NEXT COUPLE OF
SHORT WAVES APPROACH AND MOVE ACROSS THE LOCAL AREA IN FAST ZONAL
FLOW STRETCHING FROM THE PAC NW ACROSS THE NORTHERN PLAINS...UPPER
MIDWEST...GREAT LAKES AND NEW ENGLAND TO THE GULF OF ST. LAWRENCE.

HIGH MOISTURE CONTENT AIR MASS IN PLACE ACROSS THE REGION S OF
SURFACE BOUNDARY ACROSS LOWER MI...FAR SOUTHERN WI AND FAR
NORTHERN IA. SURFACE DEW POINTS IN THE UPPER 60S AND LOWER 70S
WITH MODEL FORECAST PRECIPITABLE WATER VALUES OF 2-2.25 INCHES
CONFIRMED BY SATELLITE SOUNDER DERIVED VALUES.

THE FIRST SHORT WAVE...AT 700 HPA...IS CURRENTLY MOVING ESE
ACROSS MN AND NORTHERN IA AND HAS INITIATED A SMALL CLUSTER OF
THUNDERSTORMS IN NW IA. THIS IS WHERE SIGNIFICANT LOW LEVEL
CONVERGENCE HAS BEEN OCCURRING JUST AHEAD OF A WEAK WAVE ON THE
SURFACE BOUNDARY AND CLR TO SCT SKY COVER HAS ALLOWED SURFACE
HEATING AND DESTABILIZATION. THESE STORMS ARE AT NORTH END OF
BROAD AREA FEED OF HIGH THETA E AIR WHERE SFC BASED CAPES ARE NOW
UP TO 4500 J/KG AND MU CAPES UP TO 5500 J/KG.

WITH BKN TO OVC CLOUDS ALL DAY ACROSS FAR NORTHERN IL NOT NEARLY
AS UNSTABLE BUT STILL PLENTY OF CAPE...FURTHER S ACROSS SOUTHERN
PORTION OF THE FA AND DOWN INTO CENTRAL IL E INTO FAR W CENTRAL
IND BREAK IN CLOUDS AND WIDESPREAD DEW POINTS IN THE LOWER 70S
HAS RESULTED IN CAPE VALUES OF +3000.

EXPECT CONTINUED EXPANSION OF TSRA ACROSS IA AND INTO NORTHERN IL
AS HEATING/DESTABILIZATION CONTINUES FOR A FEW MORE HOURS AND THE
THE OTHER UPSTREAM SHORT WAVE...AT 500 HPA AND CURRENTLY OVER THE
DAKOTAS GENERATING TSRA...CATCHES UP TO THE FIRST ONE LATE TONIGHT
AS THEY SLIDE ACROSS WI AND NORTHERN IL THIS EVE.

SHEAR AS OBSERVED AND FORECAST MARGINAL AS FAR AS DEEP
DIRECTIONAL...BUT GOOD SPEED SHEAR AS A 50-75KT MID LEVEL SPEED
MAX PER PROFILER AND 88D MEASURED WINDS PROGRESSES E FROM EASTERN
NEB AND WESTERN IA. LARGE CAPE VALUES DUE TO THIN BUT VERY DEEP
POSITIVE AREA DUE TO LOW CCL. WITH FREEZING LEVEL UP AROUND 15K
FT MAIN SEVERE WEATHER THREAT EXPECTED TO BE STRONG DAMAGING
WINDS...ALONG WITH FLASH FLOODING FROM VERY HEAVY DOWNPOURS.

IN LONGER TERM...MODELS DEPICT A WEAK IMPULSE DROPPING SE ACROSS
THE UPPER MIDWEST TOWARD NORTHERN IL SUNDAY IN THE BUCKLING UPPER
FLOW. MODELS GENERATE SOME LIGHT QPF SO WILL CARY A CHC OF SHRA
AND TSRA AS COOLED MID LEVELS WILL PROMOTE LOWER TOPPED CONVECTION.

DRY AND SLIGHTLY BELOW NORMAL TEMPS SUN NIGHT AND MON WITH RIDGING
SURFACE AND ALOFT BEFORE THREAT OF SHOWERS AND THUNDERSHOWERS
RETURNS FOR MON NIGHT AS WAA AND MOISTURE SPREADS NNE ACROSS THE
UPPER AND MID MS VALLEY INTO THE UPPER MIDWEST. CONTINUED CHANCES
TUE AND TUE NIGHT AS LOW PRES TRACKS ACROSS CENTRAL IL.

ANOTHER BREAK IN RAIN THREAT WED-THU BEFORE SLOWLY EASTWARD
PROGRESSING UPPER LOW MOVES OUT OF THE ROCKIES AND ACROSS THE NRN
PLAINS WITH ANOTHER THREAT OF SHRA AND TS FRI-SAT.

TRS

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 00Z...

MAIN CONCERNS FOR THE TERMINALS ARE IN THE NEAR TERM WITH
THUNDERSTORM POTENTIAL. SHOWERS AND THUNDERSTORMS CONTINUE TO
DEVELOP ACROSS WESTERN ILLINOIS THIS EVENING...AND EXPECT THIS
ACTIVITY TO MOVE EAST LATER THIS EVENING. BEFORE THIS SYSTEM EXITS
TO THE EAST SUNDAY MORNING...VFR CONDITIONS WILL BE REPLACED WITH
MVFR AND POSSIBLY IFR CONDITIONS.

WINDS WILL REMAIN OUT OF THE SOUTHWEST THIS EVENING UNTIL THEY
TURN TO THE NORTHWEST WITH THE PASSAGE OF A COLD FRONT. WITH THIS
WIND SHIFT...WINDS WILL ALSO BE INCREASING WITH SOME GUSTS
POSSIBLE DURING THIS TIME FRAME.

RODRIGUEZ

//DISCUSSION...UPDATED 00Z...

AREA OF LOW PRESSURE WITH ASSOCIATED FRONTAL BOUNDARY CURRENTLY
SITUATED OVER NORTHERN ILLINOIS HAS ALLOWED SOUTHWEST WINDS TO
REMAIN IN AND AROUND THE TERMINALS. THIS FLOW HAS ONCE AGAIN
PROVIDED AN UNSTABLE ATMOSPHERE TODAY WITH A CONTINUED STREAM OF
WARM MOIST AIR. WITH THE PROGRESSION OF THIS SYSTEM TO THE EAST
THIS EVENING...THIS FRONT WILL PUSH THROUGH THIS UNSTABLE
ATMOSPHERE AND HELP PROVIDE AN INCREASE POSSIBILITY FOR
THUNDERSTORM ACTIVITY TONIGHT. SHOWERS WITH SOME EMBEDDED THUNDER
HAVE BEEN OBSERVED OVER THE LAST SEVERAL HOURS...BUT WITH MANY OF
THEM STRUGGLING TO BECOME FULLY DEVELOPED. AM ANTICIPATING
COVERAGE OF THESE SHOWERS AND THUNDERSTORMS TO CONTINUE TO
INCREASE BEFORE THEY DIMINISH AROUND THE 06Z TIME FRAME AS FRONT
PUSHES THROUGH AND DRIER AIR MOVES IN FROM BEHIND. RAIN WILL BE
POSSIBLE ON THE BACKSIDE OF THIS SYSTEM FOR A BRIEF PERIOD...WITH
LOWER CEILINGS ALSO POSSIBLE. HAVE GONE WITH LOW END MVFR FOR LATE
TONIGHT EARLY SUNDAY...WITH THE POSSIBILITY OF IFR BRIEFLY BEFORE
ENTIRE SYSTEM SHIFTS TO THE EAST.

WINDS WILL REMAIN OUT OF THE SOUTHWEST TONIGHT BEFORE SHIFTING TO
THE NORTHWEST AS FRONT PASSES AROUND 06Z.

RODRIGUEZ

//ORD AND MDW CONFIDENCE...UPDATED 00Z...

HIGH CONFIDENCE WITH SHOWER AND THUNDERSTORM ACTIVITY TONIGHT.
HIGH CONFIDENCE WITH WIND DIRECTION WITH LOW CONFIDENCE ON WIND
SPEED AND GUSTS.
LOW CONFIDENCE ON POSSIBILITY OF IFR CONDITIONS TONIGHT/EARLY
SUNDAY MORNING.

RODRIGUEZ

//OUTLOOK FOR ORD/MDW FOR 06Z MONDAY-12Z FRIDAY...UPDATED 00Z...
...UPDATED 18Z...

SUNDAY NIGHT...WX NIL.  CIGS LIFTING TO VFR.

MONDAY...VFR.

TUESDAY...CHC OF TSRA.  CIGS/VIS LOCALLY MVFR.

WEDNESDAY...VFR.

THURSDAY...VFR.

FRIDAY...CHC OF TSRA.  OTRW VFR.

MERZLOCK

&&

.MARINE...
137 PM CDT

A WEAK AND DIFFUSE FRONTAL TROUGH WILL REMAIN DRAPED ACROSS THE
CENTRAL PORTION OF LAKE MICHIGAN AS A LOW PRESSURE CENTER OVER
EXTREME NORTHERN IOWA MOVES TO SOUTHEAST WISCONSIN BY THIS
EVENING. THIS LOW AND FRONTAL BOUNDARY WILL BE THE FOCUS FOR
STRONG TO SEVERE THUNDERSTORM DEVELOPMENT...MAINLY OVER THE SOUTH
END OF THE LAKE THIS EVENING.

THE LOW IS THEN FORECAST TO DEEPEN AS IT MOVES ACROSS SOUTHERN
LAKE MI AND ON TO NEAR DETROIT BY LATE TONIGHT. AS THIS SYSTEM
DEEPENS...NORTHWEST TO NORTH WINDS MAY REACH AS HIGH AS 25 KNOTS
LATE TONIGHT AND SUNDAY.

IN THE WAKE OF THIS SYSTEM...A HIGH PRESSURE WILL SETTLE ACROSS
THE PLAINS AND UPPER MISSISSIPPI VALLEY BY SUNDAY NIGHT. THIS HIGH
WILL DRIFT SLOWLY EAST ACROSS THE LAKE MONDAY BEFORE YET ANOTHER
LOW HEADS TOWARD THE WESTERN GREAT LAKES ON TUESDAY.

MERZLOCK

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
     ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-
     ILZ023-ILZ032-ILZ033-ILZ039 UNTIL 1 AM SUNDAY.

IN...FLASH FLOOD WATCH...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 1
     AM SUNDAY.

LM...NONE.
&&
Hazardous weather outlook, Jun 5, 5:02 PM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
502 PM CDT SAT JUN 5 2010

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
062215-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
502 PM CDT SAT JUN 5 2010 /602 PM EDT SAT JUN 5 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

   NUMEROUS THUNDERSTORMS...SOME MAY PRODUCE:
   DAMAGING HAIL OF ONE INCH DIAMETER OR LARGER.
   DAMAGING WINDS GUSTS IN EXCESS OF 60 MPH.
   ISOLATED TORNADOES.
   HEAVY RAINFALL CAUSING LOCAL FLOODING.
   FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING.

  AREAS AFFECTED AND TIMING:

   THE MOST NUMEROUS THUNDERSTORMS WILL OCCUR ACROSS FAR
   NORTHERN ILLINOIS EARLY THIS EVENING...GRADUALLY
   SPREAD SOUTH TO I-88 AND I-80 BY MID EVENING...AND
   THEN TO EAST CENTRAL ILLINOIS AND NORTHWEST INDIANA
   BY LATE EVENING. A MODERATE RISK OF SEVERE WEATHER
   EXISTS SOUTH OF I-80 WITH A SLIGHT RISK NORTH.

  DISCUSSION:

   WARM MOISTURE LADEN AND UNSTABLE AIR IS IN PLACE
   ACROSS THE AREA...SOUTH OF A FRONTAL BOUNDARY DRAPED FROM
   SOUTHERN LOWER MICHIGAN WEST ACROSS FAR SOUTH WISCONSIN AND
   THEN SOUTHWEST ACROSS IOWA. AN UPPER DISTURBANCE OVER IOWA
   AND SOUTHERN MINNESOTA LATE THIS AFTERNOON WILL CONTINUE
   SOUTH SOUTHEASTWARD AND MOVE ACROSS NORTHERN ILLINOIS AND
   NORTHWEST INDIANA DURING THE EVENING.

   THUNDERSTORMS IN IOWA ASSOCIATED WITH THIS DISTURBANCE WILL
   MOVE EAST...AND ALSO DEVELOP FURTHER EAST OUT AHEAD OF THE
   DISTURBANCE ACROSS NORTHERN ILLINOIS THIS EVENING.

   AS THE DISTURBANCE MOVES OVER NORTHERN ILLINOIS THIS EVENING
   THE COOL FRONT NORTH OF THE ILLINOIS STATE LINE WILL SAG
   SOUTHEASTWARD INTO NORTHERN ILLINOIS...AND THE THUNDERSTORMS
   WILL SHIFT SOUTH AND SOUTHEAST TO EAST CENTRAL ILLINOIS AND
   NORTHWEST INDIANA BY LATE EVENING. A MID LEVEL SPEED MAX
   ASSOCIATED WITH THIS DISTURBANCE WILL MOVE OVER THE LOCAL AREA
   AND ENHANCE THE POTENTIAL FOR SEVER WEATHER.

   DUE TO THE SIGNIFICANT RAINS OF THE LAST FEW DAYS SATURATING
   MUCH OF THE GROUND ACROSS THE AREA...FLASH FLOODING MAY RESULT
   FROM ANY HEAVY RAIN THAT OCCURS FROM THESE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A MODERATE THREAT OF RIP CURRENTS ALONG THE INDIANA
SHORES SUNDAY.

THERE ARE CHANCES FOR THUNDERSTORMS SUNDAY AFTERNOON...FROM
MONDAY NIGHT TUESDAY INTO WEDNESDAY...AND FROM THURSDAY NIGHT
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

REPORTS OF SIGNIFICANT RAINFALL AMOUNTS AND FLOODING ARE
ENCOURAGED.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-062215-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
502 PM CDT SAT JUN 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA
NEARSHORE WATERS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT.

THERE WILL BE THUNDERSTORMS TONIGHT. SOME MAY BE STRONG TO
SEVERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE ARE CHANCES FOR THUNDERSTORMS SUNDAY AFTERNOON...FROM
MONDAY NIGHT TUESDAY INTO WEDNESDAY...AND FROM THURSDAY NIGHT
THROUGH SATURDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-062215-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
502 PM CDT SAT JUN 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY TONIGHT OVER THE SOUTHERN PORTION OF THE
LAKE WITH A CHANCE OF THUNDERSTORMS OVER THE CENTRAL PORTION OF
THE LAKE. THUNDERSTORMS ACROSS SOUTHERN LAKE MICHIGAN MAY BE
STRONG TO SEVERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE ARE CHANCES OF THUNDERSTORMS FOR TUESDAY AND
WEDNESDAY...AND AGAIN FOR FRIDAY AND SATURDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

In the hours before

Local storm report, Jun 5, 8:42 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
842 PM CDT SAT JUN 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0841 PM     TORNADO          2 S LOSTANT             41.11N 89.06W
06/05/2010                   LA SALLE           IL   LAW ENFORCEMENT

            NEAR INTERSECTION OF RT 18 AND INTERSTATE 39.

&&

ACS

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 8:17 PM CDTTornado WarningLOTLaSalle, Livingston43 min
Jun 5, 8:35 PM CDTTornado WarningLOTGrundy, LaSalle40 min
Jun 5, 8:42 PM CDTRiver Flood WarningLOTWill14 hr
Jun 5, 9:05 PM CDTAreal Flood AdvisoryLOTGrundy, Kendall, LaSalle, Will73 min
Jun 5, 9:14 PM CDTTornado WarningLOTGrundy, Kankakee, Will46 min
Jun 5, 9:23 PM CDTTornado WarningLOTGrundy, Kankakee, Livingston52 min
Jun 5, 9:39 PM CDTSpecial Marine WarningLOT81 min
Jun 5, 9:43 PM CDTSevere Thunderstorm WarningLOTGrundy, LaSalle, Livingston32 min
Jun 5, 9:44 PM CDTAreal Flood AdvisoryLOTLake, McHenry111 min
Jun 5, 9:59 PM CDTSevere Thunderstorm WarningLOTFord, Grundy, Iroquois, Kankakee, Livingston, Will46 min
Jun 5, 10:09 PM CDTTornado WarningLOTIroquois, Kankakee51 min
Jun 5, 10:15 PM CDTTornado WarningLOTFord, Iroquois, Livingston45 min
Jun 5, 10:29 PM CDTAreal Flood AdvisoryLOTFord, Grundy, Iroquois, Kankakee, LaSalle, Livingston and 1 more3 hr
Jun 5, 10:42 PM CDTSevere Thunderstorm WarningLOTFord, Iroquois, Kankakee63 min
Jun 5, 10:54 PM CDTFlash Flood WarningLOTFord, Grundy, Iroquois, Kankakee, Livingston3 hr
Jun 5, 11:03 PM CDTSmall Craft AdvisoryLOT6 hr
Jun 6, 5:23 AM CDTSmall Craft AdvisoryLOT6 hr
Jun 6, 4:20 PM CDTSpecial Weather StatementLOTKane25 min
Jun 6, 4:33 PM CDTSpecial Weather StatementLOTDuPage27 min
Jun 6, 4:45 PM CDTSevere Thunderstorm WarningLOTCook, DuPage30 min
Jun 6, 4:52 PM CDTSevere Thunderstorm WarningLOTWill23 min
Jun 6, 5:14 PM CDTSpecial Weather StatementLOTWill31 min
Jun 6, 5:26 PM CDTSpecial Weather StatementLOTDuPage, Kane, Kendall19 min
Jun 6, 5:49 PM CDTSpecial Weather StatementLOTLake26 min

Nearby

Tornado Warnings in Illinois, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.